MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134460
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol composix l/p (device #3).Additional emdrs were submitted to represent the bard/davol ventralex (device #1) and bard/davol ventralex (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p, phasix and two ventralex devices.As reported, the patient is making a claim for an adverse patient outcome against the two ventralex devices implanted on (b)(6) 2007 and composix l/p implanted on (b)(6) 2016.It is alleged that the patient sustained unspecified injuries on (b)(6) 2016 and (b)(6) 2018.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct date of event.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2015) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b6, b7, d3, d4 (catalog no, lot no, udi, expiry date), d.6b (date of explant), g3, g4, g6, h2, h4, h6, h10, h11.Corrected fields: b3 (date of event).This supplemental emdr represents the bard/davol composix l/p (device #3).Additional supplemental emdrs were submitted to represent the bard/davol ventralex (device #1) and bard/davol ventralex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p, phasix and two ventralex devices.As reported, the patient is making a claim for an adverse patient outcome against the two ventralex devices implanted on (b)(6) 2007 and composix l/p implanted on (b)(6) 2016.It is alleged that the patient sustained unspecified injuries on (b)(6) 2016 and (b)(6) 2018.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with incisional ventral hernia thereby underwent open repair with implant of two ventralex mesh (device #1 and #2).Per operative notes, ¿two hernia defects, one in the lower midline and other above the umbilicus, a fascial defect away from the lower midline was noted.The sac was dissected and both fasci al defects were patched with two ventralex mesh (device #1 and #2) and sutured.¿ (b)(6) 2016 - patient was diagnosed with recurrent two incisional hernia and abdominal pain thereby underwent laparoscopic repair with implant of composix lp mesh (device #3).Per operative notes, ¿extensive adhesions were removed and the mesh (device #1) was seen pulled away.The composix l/p mesh (device #3) was placed covering all defects sutured and tacked.¿ (b)(6) 2018 - patient was diagnosed with multiple recurrent incisional hernia thereby underwent open repair with removal of mesh (device #1, #2 and #3) and implant of synthetic mesh.Per operative notes, ¿adhesions were taken town and all old meshes were removed (device #1, #2 and #3).The synthetic mesh was placed covering the defect and sutured.¿.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9792401
Report Number1213643-2020-02057
Device Sequence Number16727074
Product Code FTL
UDI-Device Identifier00801741031274
UDI-Public(01)00801741031274(17)200528(10)HUZE0598
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Catalogue Number0134460
Device Lot NumberHUZE0598
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age57 YR
Patient SexMale